MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 7F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 7F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0603870
Medical Device Problem Codes Disconnection (1171); Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562); Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that sometime post a port placement, the patient allegedly experienced swelling around the port area while infusion.It was further reported that the catheter was allegedly found to be disconnected from the port upon x-ray examination and the catheter allegedly migrated to the right heart.It was also reported that the catheter was stuck in the heart and was unable to be removed.Reportedly, the catheter was removed at later stage in the operating room.Furthermore, separation of the catheter and the port at the place of fixation was allegedly noticed.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: the catalog number identified in section d4 has not been cleared in the us, but is similar to the m.R.I.Low-profile implantable port, groshong single-lumen, 7f products that are cleared in the us.The pro code and 510k number for the m.R.I.Low-profile implantable port, groshong single-lumen, 7f products is identified in d2 and g4.H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that sometime post a port placement, the patient allegedly experienced swelling around the port area while infusion.It was further reported that the catheter was allegedly found to be disconnected from the port upon x-ray examination and the catheter allegedly migrated to the right heart.It was also reported that the catheter was stuck in the heart and was unable to be removed.Furthermore, separation of the catheter and the port at the place of fixation was allegedly noticed.Reportedly, the catheter was removed at later stage in the operating room and the port was removed as well.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: the catalog number identified in section d4 has not been cleared in the us, but is similar to the m.R.I.Low-profile implantable port, groshong single-lumen, 7f products that are cleared in the us.The pro code and 510k number for the m.R.I.Low-profile implantable port, groshong single-lumen, 7f products is identified in d2 and g4.H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported catheter disconnection, material separation, migration and entrapment issues as no objective evidence was provided for review.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported catheter disconnection, difficulty in removal, migration and entrapment issues as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 07/2026), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
M.R.I. LOW-PROFILE IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 7F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19183408
Report Number3006260740-2024-01921
Device Sequence Number7412922
Product Code LJT
UDI-Device Identifier00801741025839
UDI-Public(01)00801741025839
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0603870
Device Lot NumberREFY2412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer05/13/2024
07/04/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/17/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown